MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m) device was used in a procedure on approximately on (b)(6) 2025, and ¿bio-med reported durning surgery item: plp2520 activated electro surgery mode when not being touched (shorted out) item was being used with a lab ft10 system.Bio-med replicated the problem using same pen with different lab ft10.¿.The procedure was completed with the use of a ¿different pen used from same lot not issue¿ and a delay of 5 minutes.There was no impact to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of returned device plp2520 found that the system 5000 would emit a sound and the coag button would light up immediately upon plugging the device in and without pressing any buttons.Examination was done with system 5000.Root cause cannot be determined, however, based upon evaluation of the device, risk documentation, and the ifu; a possible cause of this event could be tissue or fluid ingress into button site.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to aspirate fluid from the area before activating the instrument.Conductive fluids (e.G., blood or saline) in direct contact with or in close proximity to an active electrode may carry electrical current or heat away from target tissues, which may cause unintended burns to the patient.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m) device was used in a procedure on approximately 21mar25, and ¿bio-med reported durning surgery item plp2520 activated electro surgery mode when not being touched (shorted out) item was being used with a lab ft10 system.Bio-med replicated the problem using same pen with different lab ft10.¿.The procedure was completed with the use of a ¿different pen used from same lot not issue¿ and a delay of 5 minutes.There was no impact to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21772865
Report Number1320894-2025-00095
Device Sequence Number12817179
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)250626(10)MM20220688
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20220688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FT10 SYSTEM; FT10 SYSTEM
Patient SexUnknown
Patient EthnicityNon Hispanic